Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 34, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 18, 2012, 4:41 AM MST. It took effect at Nov 19, 2012, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 18, 2012, 4:41 AM MST (11:41 UTC)
- In effect from
- Nov 19, 2012, 11:00 AM MST
- Expired
- Nov 18, 2012, 2:25 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
925 WWUS75 KTFX 181141 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 441 AM MST SUN NOV 18 2012 MTZ009-048-182200- /O.NEW.KTFX.HW.A.0034.121119T1800Z-121121T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 441 AM MST SUN NOV 18 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE MONDAY AFTERNOON AND BECOME GUSTY. STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH MONDAY EVENING AND INTO TUESDAY. STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH. HIGHER GUSTS THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ARE ALSO POSSIBLE. * OTHER IMPACTS: SNOW FALLING AT THE HIGHER ELEVATIONS MAY CAUSE AREAS OF BLOWING SNOW. REDUCED VISIBILITIES AND SLICK ROADWAYS WILL CREATE HAZARDOUS DRIVING CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
523 WWUS75 KTFX 182125 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 225 PM MST SUN NOV 18 2012 MTZ009-048-190500- /O.UPG.KTFX.HW.A.0034.121119T1800Z-121121T0000Z/ /O.NEW.KTFX.HW.W.0043.121119T0700Z-121121T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 225 PM MST SUN NOV 18 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: EXPECT STRONG WINDS TO DEVELOP OVER THE ROCKY MOUNTAIN FRONT LATER THIS EVENING. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY MONDAY...AND INTO TUESDAY. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED...WITH HIGHER GUSTS IN FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-046-190500- /O.NEW.KTFX.HW.A.0035.121119T1800Z-121121T0000Z/ EASTERN GLACIER-EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD 225 PM MST SUN NOV 18 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE IN THE CUT BANK AND CONRAD AREAS MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CUT BANK AND CONRAD. * TO SEE A GRAPHICAL REPRESENTATION OF THIS WATCH PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 18, 4:26 AM MST, 15 minutes earlier.
Area forecast discussion, Nov 18, 4:26 AM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 426 AM MST SUN NOV 18 2012 .DISCUSSION... TODAY THROUGH TUESDAY...SHORTWAVE ENERGY...AS DEPICTED ON SATELLITE IMAGERY...CONTINUES TO MOVE TOWARD THE AREA THIS MORNING. THIS FEATURE WILL MOVE ACROSS THE AREA LATER TODAY. PACIFIC MOISTURE ASSOCIATED WITH THIS FEATURE WILL RESULT IN RAIN AND SNOW SHOWERS THAT WILL AFFECT MAINLY THE WESTERN MOUNTAINS AS WELL AS THE MOUNTAINS OF SOUTHWEST MONTANA. SHOWER DEVELOPMENT WILL ALSO BE AIDED BY A SURFACE COLD FRONT THAT WILL MOVE ACROSS THE AREA THIS AFTERNOON. AFTERNOON READINGS WILL BE A TOUGH CALL TODAY. GENERALLY SPEAKING...THE WARMEST READINGS SHOULD OCCUR THIS MORNING WITH READINGS SLOWLY FALLING DURING THE AFTERNOON. SNOW LEVELS WILL REMAIN GENERALLY HIGH AND ACCUMULATING SNOW IS NOT EXPECTED TO BE SIGNIFICANT...ON THE ORDER OF A COUPLE OF INCHES OVER SOUTHWEST MOUNTAINS AND 5 TO 7 INCHES OVER THE PEAKS OF THE ROCKY MOUNTAIN FRONT. SNOW SHOWERS WILL CONTINUE TONIGHT OVER THE HIGHER TERRAIN AS SHORTWAVE ENERGY CONTINUES TO MOVE WITHIN THE FLOW ALOFT. A STRONG LEE SIDE TROF DEVELOPS BY MIDDAY MONDAY WITH THE TIGHTEST GRADIENT SETTING UP ALONG THE EAST SLOPES OF THE ROCKY MOUNTAIN FRONT. WINDS WILL BECOME STRONG AND GUSTY BY AFTERNOON AND HAVE PROMPTED A HIGH WIND WATCH TO BE ISSUED EFFECTIVE FROM 18Z MONDAY UNTIL 00Z WEDNESDAY. SOUTHWEST FLOW ALOFT OVER THE AREA ON TUESDAY WILL CONTINUE TO BRING MOISTURE AND INSTABILITY TO SOUTHWEST MONTANA AND SNOW SHOWERS. THIS SOUTHWEST FLOW ALOFT WILL BRING VERY MILD TEMPERATURES TO PORTIONS OF NORTH CENTRAL MONTANA TUESDAY AFTERNOON. TEMPERATURES WILL DROP TO NEAR OR SLIGHTLY ABOVE SEASONAL AVERAGES TODAY WITH READINGS CLIMBING WELL ABOVE SEASONAL AVERAGES MONDAY AND TUESDAY. EMANUEL TUESDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM RANGE MODELS AGREE THAT TUESDAY NIGHT THROUGH WEDNESDAY WILL BRING A MILD BUT UNSETTLED SOUTHWESTERLY FLOW ALOFT TO THE AREA WITH PRECIPITATION LIKELY IN THE MOUNTAINS AND A LESSER CHANCE AT LOWER ELEVATIONS. BREEZY SOUTHWESTERLY WINDS WILL ALSO PERSIST THROUGH THIS TIME. ON THANKSGIVING DAY INTO THURSDAY NIGHT...A SHORTWAVE TROUGH WILL MOVE THROUGH THE AREA...CONTINUING THE UNSETTLED CONDITIONS. HOWEVER...A WEAK CANADIAN COLD FRONT WILL MOVE SOUTH THROUGH THE AREA...BRINGING COOLER BUT NEAR NORMAL TEMPERATURES TO THE AREA AS WINDS TEMPORARILY SHIFT MORE NORTHERLY. A BROAD AND WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE WILL THEN MOVE INTO THE AREA FOR FRIDAY THROUGH SATURDAY...BRINGING A RETURN TO THE BREEZY SOUTHWESTERLY WINDS AS TEMPERATURES WARM BACK UP TO BETWEEN 5 AND 10 DEGREES ABOVE NORMAL. MOISTURE IN THE RESULTING WESTERLY FLOW ALOFT WILL KEEP A GOOD CHANCE OF PRECIPITATION IN THE MOUNTAINS...BUT MUCH LESS OF A CHANCE FOR THE PLAINS. MODELS BEGIN TO DIFFER FOR THE SATURDAY NIGHT THROUGH SUNDAY NIGHT PERIOD. GFS/ECMWF AGREE ON BRINGING AN UPPER LEVEL TROUGH OF LOW PRESSURE INTO THE AREA...BUT DIFFER A BIT ON ITS STRENGTH. GEM MODEL KEEPS THE AREA UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE...SO WILL TREAT THIS AS AN OUTLIER FOR NOW. HAVE GONE WITH A COMPROMISE SOLUTION BETWEEN THE GFS AND ECMWF AND BROUGHT GRADUALLY INCREASING OVERALL CHANCE OF PRECIPITATION ACROSS THE AREA. GFS/ECMWF ALSO AGREE ON BRINGING A STRONG CANADIAN COLD FRONT SOUTH THROUGH THE AREA SUNDAY THROUGH SUNDAY NIGHT...SO HAVE ALSO COOLED OFF TEMPERATURES ACCORDINGLY. MODELS ARE A BIT UNCERTAIN AT THIS POINT REGARDING EXACT PRECIPITATION AMOUNTS...BUT THE OVERALL SITUATION WILL BE WATCHED CLOSELY TO SEE HOW MODELS DEVELOP IT OVER THE NEXT FEW DAYS. COULSTON && .AVIATION... UPDATED 0530Z. EXPECT VFR CONDITIONS. A COLD FRONT WILL SWEEP THROUGH THE AREA LATE TONIGHT AND SUNDAY MORNING. EXPECT THE FRONT TO REACH KCTB SHORTLY BEFORE 12Z...KGTF AND KHLN NEAR OR A LITTLE AFTER 12Z...KHVR NEAR 15Z...KBZN AND KLWT BETWEEN 15Z AND 18Z. EXPECT SCATTERED SNOW SHOWERS OVER THE MOUNTAINS BUT THEY WILL BE MORE NUMEROUS OVER THE ROCKY MOUNTAIN FRONT INTO SUNDAY MORNING. ALSO EXPECT A FEW RAIN OR POSSIBLY SNOW SHOWERS OVER THE SOUTHWEST VALLEYS MAINLY SUNDAY AFTERNOON AND EARLY EVENING. IN THIS AREA THERE WILL ALSO BE A THREAT OF LOCAL MVFR CONDITIONS. AS FOR WINDS HAVE LOW CONFIDENCE IN FORECAST WIND DIRECTIONS AHEAD OF THE FRONT BUT HIGHER CONFIDENCE AFTER THE FRONT. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 52 34 53 42 / 10 10 10 10 CTB 43 31 49 38 / 10 10 10 20 HLN 45 28 48 34 / 30 10 20 20 BZN 47 26 47 28 / 40 20 20 10 WEY 37 25 36 23 / 80 30 30 40 DLN 45 28 44 33 / 40 10 20 20 HVR 44 27 47 32 / 10 10 10 10 LWT 47 30 49 37 / 10 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...EMANUEL LONG TERM...COULSTON AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 17, 5:35 AM MST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 535 AM MST SAT NOV 17 2012 MTZ008>015-044>055-181300- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 535 AM MST SAT NOV 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WEAK DISTURBANCE WILL LIKELY BRING MOUNTAIN PRECIPITATION TONIGHT AND SUNDAY. THE BEST CHANCE FOR MEASURABLE SNOW WILL BE IN FAR SOUTHWEST MONTANA...SOUTH OF A DILLON TO BOZEMAN LINE...AND MAINLY ABOVE MOUNTAIN PASS LEVEL ALONG THE ROCKY MOUNTAIN FRONT...WHERE INCREASING WESTERLY WINDS WILL ALSO CAUSE AREAS OF BLOWING SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK COLD FRONT ASSOCIATED WITH THE DISTURBANCE WILL BRING BREEZY WINDS TO THE PLAINS OF NORTH CENTRAL AND CENTRAL MONTANA ON SUNDAY...WITH STRONG WINDS POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. THIS PATTERN OF OCCASIONAL MOUNTAIN PRECIPITATION WITH BREEZY WINDS OVER THE PLAINS WILL PERSIST THROUGH WEDNESDAY. THE GREATEST THREAT OF STRONG WINDS OVER THE PLAINS WILL BE MONDAY THROUGH TUESDAY. THE SITUATION WILL BE MONITORED FOR POSSIBLE WINTER OR HIGH WIND HIGHLIGHTS. REGARDLESS...TRAVEL CONDITIONS THROUGH THE MOUNTAINS MAY BECOME HAZARDOUS AS THE THANKSGIVING HOLIDAY APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:25 PM MST | High Wind Watch | TFX | 14 hr | |
| Nov 18, 2:25 PM MST | High Wind Warning | TFX | 3 days |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.